×

zbMATH — the first resource for mathematics

Quenched Voronoi percolation. (English) Zbl 1335.60178
Summary: We prove that the probability of crossing a large square in quenched Voronoi percolation converges to 1/2 at criticality, confirming a conjecture of I. Benjamini et al. [Publ. Math., Inst. Hautes Étud. Sci. 90, 5–43 (1999; Zbl 0986.60002)]. The main new tools are a quenched version of the box-crossing property for Voronoi percolation at criticality, and an Efron-Stein type bound on the variance of the probability of the crossing event in terms of the sum of the squares of the influences. As a corollary of the proof, we moreover obtain that the quenched crossing event at criticality is almost surely noise sensitive.

MSC:
60K35 Interacting random processes; statistical mechanics type models; percolation theory
82B43 Percolation
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] D. Ahlberg, P. Balister, B. Bollobás, S. Griffiths, R. Morris, Noise sensitivity in Voronoi percolation and the Gilbert model with random radii, manuscript.
[2] Ahlberg, D.; Broman, E.; Griffiths, S.; Morris, R., Noise sensitivity in continuum percolation, Israel J. Math., 201, 847-899, (2014) · Zbl 1305.60100
[3] Alexander, K. S., The RSW theorem for continuum percolation and the CLT for Euclidean minimal spanning trees, Ann. Appl. Probab., 6, 466-494, (1996) · Zbl 0855.60009
[4] Beffara, V.; Nolin, P., On monochromatic arm exponents for critical 2D percolation, Ann. Probab., 40, 1286-1304, (2012) · Zbl 1225.82029
[5] Benjamini, I.; Kalai, G.; Schramm, O., Noise sensitivity of Boolean functions and applications to percolation, Inst. Hautes Études Sci. Publ. Math., 90, 5-43, (1999) · Zbl 0986.60002
[6] J. van den Berg, personal communication. · Zbl 0375.50007
[7] van den Berg, J.; Kesten, H., Inequalities with applications to percolation and reliability, J. Appl. Probab., 22, 556-569, (1985) · Zbl 0571.60019
[8] Bollobás, B.; Riordan, O., Percolation, (2006), Cambridge University Press · Zbl 1118.60001
[9] Bollobás, B.; Riordan, O., The critical probability for random Voronoi percolation in the plane is 1/2, Probab. Theory Related Fields, 136, 417-468, (2006) · Zbl 1100.60054
[10] Dirichlet, G. L., Über die reduktion der positiven quadratischen formen mit drei unbestimmten ganzen zahlen, J. Reine Angew. Math., 40, 209-227, (1850)
[11] Duminil-Copin, H.; Hongler, C.; Nolin, P., Connection probabilities and RSW-type bounds for the two-dimensional FK Ising model, Comm. Pure Appl. Math., 64, 1165-1198, (2011) · Zbl 1227.82015
[12] Efron, B.; Stein, C., The jackknife estimate of variance, Ann. Statist., 9, 586-596, (1981) · Zbl 0481.62035
[13] Garban, C.; Pete, G.; Schramm, O., The Fourier spectrum of critical percolation, Acta Math., 205, 19-104, (2010) · Zbl 1219.60084
[14] Garban, C.; Steif, J. E., Noise sensitivity of Boolean functions and percolation, (2014), Cambridge University Press
[15] Häggström, O.; Peres, Y.; Steif, J., Dynamical percolation, Ann. Inst. Henri Poincaré Probab. Stat., 33, 497-528, (1997) · Zbl 0894.60098
[16] Joosten, M., Random fractals and scaling limits in percolation, (2012), Vrije Universiteit Amsterdam, available at
[17] Liebling, T. M.; Pournin, L., Voronoi diagrams and Delaunay triangulations: ubiquitous siamese twins, Doc. Math., Extra vol. ISMP, 419-431, (2012) · Zbl 1273.52026
[18] Lubetzky, E.; Sly, A., Critical Ising on the square lattice mixes in polynomial time, Comm. Math. Phys., 313, 815-836, (2012) · Zbl 1250.82008
[19] Reimer, D., Proof of the Van den Berg-Kesten conjecture, Combin. Probab. Comput., 9, 27-32, (2000) · Zbl 0947.60093
[20] Roy, R., The Russo-seymour-welsh theorem and the equality of critical densities and the ‘dual’ critical densities for continuum percolation on \(\mathbb{R}^2\), Ann. Probab., 1563-1575, (1990) · Zbl 0719.60119
[21] Russo, L., A note on percolation, Z. Wahrsch. Verw. Gebiete, 43, 39-48, (1978) · Zbl 0363.60120
[22] Schramm, O.; Steif, J. E., Quantitative noise sensitivity and exceptional times for percolation, Ann. Math., 171, 619-672, (2010) · Zbl 1213.60160
[23] Seymour, P. D.; Welsh, D. J.A., Percolation probabilities on the square lattice, Ann. Discrete Math., 3, 227-245, (1978) · Zbl 0405.60015
[24] Smirnov, S., Critical percolation in the plane: conformal invariance, Cardy’s formula, scaling limits, C. R. Acad. Sci. Ser. I Math., 333, 239-244, (2001) · Zbl 0985.60090
[25] Steif, J. E., A survey on dynamical percolation, (Fractal Geometry and Stochastics IV, Progr. Probab., vol. 61, (2009), Birkhäuser), 145-174 · Zbl 1186.60106
[26] V. Tassion, Crossing probabilities for Voronoi percolation, Ann. Probab., to appear. · Zbl 1352.60130
[27] Voronoi, G. F., Nouvelles applications des paramètres continus à la théorie des formes quadratiques, J. Reine Angew. Math., 133, 97-178, (1908) · JFM 38.0261.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.